MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number B8LT
Medical Device Problem Codes Use of Device Problem (1670); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 09/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 9/27/2022.Batch # unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: does the author/surgeon believe that the ethicon devices caused or contributed to the patient complications mentioned in the article? if yes, please explain.This report is related to a journal article, therefore no product will be returned for analysis and the batch history records cannot be reviewed as the lot/batch number has not been provided.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported via journal article; title: the effect of transvestibular endoscopic surgery on the cosmetic outcome and long-term prognosis of patients with unilateral thyroid carcinoma.Authors: he liang, li leilei, wu yalei, qiu zhenglun, zhang yanfang.Citation: chinese journal of clinical practical medicine, february 2021, vol.12, no.1, doi: 10 3760/cma j cn115570 ¯ 20200914 01423.The objective of the study was to investigate the effect of transoral vestibular approach endoscopy on the cosmetic outcome and long-term prognosis of patients with unilateral papillary thyroid carcinoma.From november 2017 to december 2019, 80 patients with unilateral papillary thyroid carcinoma were included in the study.The patients were randomly divided into the total areola approach group and the transoral vestibular approach group, with 40 patients in each group.In the total areola approach group, there were 8 males and 32 females with a mean age of 52.23 ± 5.32 years (range 35 to 67 years).In the transoral vestibular approach group, there were 9 males and 31 females with a mean age of 52.46 +/-5.58 years (range 33 to 65 years).In the total areola approach group, the 10 cm endopath xcel trocars model b5xt (ethicon endo-surgery) was punctured and placed at 15 cm incision while the 0.5 cm endopath xcel trocars model b5lt (ethicon endo-surgery) was punctured and placed at 2 0.5 cm incisions to separate the subcutaneous tunnel until an operating space was established in front of the neck to open the linea alba cervicalis to separate the anterior cervical muscle group.In the oral vestibular group, a 0.5 cm incision and placement of endopath xcel trocar model b8lt (ethicon endo-surgery), a competitor's monopolar electrotome, and a harmonic scalpel (ethicon endo-surgery) was performed to establish neck operating space and open the linea alba to expose the thyroid gland, cut off the thyroid canal, separate and transect the superior pole vessels of the thyroid gland, middle vein, etc.The free recurrent laryngeal nerve was explored to preserve the parathyroid gland and remove the thyroid gland frozen section on the lesion side.The reported complications included glandular function injury (n=1) and recurrent nerve injury (n=1).In conclusion, transoral vestibular endoscopic surgery in patients with unilateral papillary thyroid carcinoma has good clinical results and long-term prognosis and better cosmetic results.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/2/2022.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/23/2025.

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
329348013
MDR Report Key15495062
Report Number3005075853-2022-06473
Device Sequence Number5716665
Product Code GCJ
UDI-Device Identifier10705036001256
UDI-Public10705036001256
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB8LT
Device Catalogue NumberB8LT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer11/02/2022
06/20/2025
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date11/02/2022
06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown